Allergies to nsaids

Common Questions and Answers about Allergies to nsaids

allergies

193137 tn?1367880063 It was after this that the doctor told him not to take NSAIDs. He thinks that perhaps he may not be allergic to NSAIds anymore and wanted to try taking half a pill. Is it possible for people to no longer be allergic to a drug? Can doctors test for this? Thanks!
Avatar f tn Excellent advice, Tuck. It took me a long time to realize this, and years of my husband trying to drill this little bit of advice into my head, but too many people elevate their doctor to "god" status and think that their word is the final one. That's completely wrong, and it's also the reason that so many people are living in pain today despite regular visits to their doctors.
Avatar n tn I am going to have a consultation about having plastic surgery. I take ibrufoen a lot and I'm fine. I have been on several NSAID prescriptions and if I just have one dose i'm totally fine. If i take it on a regular basis (every 6 hours 2 or 3 times in a row) I get a rash on my arms and neck and really bad diarrhea. My throat doesn't close up or anything like that. When i'm asked if I'm allergic to anything, do say I am allergic to NSAIDS?
Avatar f tn I use Tramadol or ULTRAM It seems to work for me PERFECTLY --- it's like an advil for me with a little stronger "OOMPH"... I guess would be a good description. It turned my life around and I can function now.
975514 tn?1324997938 I would have to say that it helps more than acetaminophen, but not that much.
1254684 tn?1280006247 If you have an allergist, you can talk to them about desensitizing (immunotherapy) to NSAIDs. I also have attacks with NSAIDs. However, with the new warnings about Tylenol, my allergist is more concerned about that and is planning on treating the NSAID allergywith immunotherapy. Personally I am not that concerned about Tylenol. I have taken it for years without any problems, but this is one of those things that can sneek up on you if you aren't careful.
Avatar f tn My parents though it was just seasonal allergies to grass and pollen (it was summer time when it started) because the reaction to the NSAIDs started mild, and we didn't like the swelling to taking the medication. Finally the reaction started to get pretty sever where I'd have trouble breathing because my throat would swell. Went to an Allergist and he ran some tests and low and behold no more NSAIDs for me... Thats pretty much what HC is, a daily migraine.
7510956 tn?1411671417 The opinions on this one varies from doctor to doctor and also on whether or not their patient is allowed to take NSAIDS. I can't take NSAIDS, so Tylenol it is for me. I usually only take it on shot nights, though. It's not something I take on a daily basis, or even every 8 hrs.
Avatar n tn In late July I started to have chest pain and a pounding heart, thought to be a pericarditus and treated with an NSAIDs and a beta blocker but was too bradycardiac with this medicine. Cardiac disease was ruled out. The chest pain and feeling of my heart racing continued also with occasional mild to moderate anxiety. He felt that I had anxiety related to the meningitis and perimenopause .
Avatar m tn Older women with liver disease seem to be particularly susceptible to the hepatotoxicity of NSAIDs and are advised to avoid NSAIDs altogether. Since NSAIDs may cause salt and water retention people with fluid retention problems such as ascites or leg swelling may suffer worsening of these conditions. People with decompensated cirrhosis are at increased risk kidney damage stemming from the use of NSAIDs.
Avatar n tn My specialist said I have gastritis. He said I should take Prilosec for 8 months. He didn't say anything about antibiotics. Gastritis is caused by many things: Alcohol, NSAIDs, Helicobacter Pylori, Autoimmune Disorder. The only one that makes sense for my case is Helicobacter Pylori. (Unless Autoimmune Disorder is somehow related to food allergies.) Pylori is a bacteria that is resistant to stomach acid. Taking Prilosec would only make it even more hard to kill.
Avatar n tn Need to do antiseptic mouth gargle to take care of source of infection. Need to take NSAIDs if fever present and reduce pain. I suggest you to consult a physician for evaluation and prescription of above said drugs. Take care and regards.
Avatar n tn Were the steroids you were allergic to oral? (pills), Injection" or drops. I have had patients that say they are allergic to steroid pills and shots that have done nicely on steroid eye drops.
Avatar f tn While the Ketorolac burns/stings quite a bit each time I use it, I do not have any known allergies to NSAIDs other than naproxene, which makes me nausea, stomach pain, and vomiting. I have never taken a steroid before for anything. Also starting on Thursday after the surgery, my hair, which is normally very frizzy and dry, has suddenly become oily. I have been washing my hair every day, tried different shampoos, and it is still oily.
Avatar m tn I am aware that it is a little scary as they have to cut a hole in your skull to get to the nerve base... At this stage i ahve been suffereing severe pain along the trigeminal nerve for jsut about 3 years now, So i am very excited that someone has finally been able to diagnose and outline a surgical procedure which can cure me. I also realise how lucky i am to have found this as it is a very small percentage of facial pain sufferers that are candidates for MVD...
Avatar n tn If so, this can be a trigger of both increased acid production and headache. Also, if you have allergies, symptoms of GERD can be aggravated, so you may want to go to an allergist. Burning in the stomach can be so frustrating. I have GERD myself and take a high dose prescription of ranitidine (prescribed by my doctor).
Avatar f tn The asthma is hard to control sometimes even with the slew of medication I am on. I also became allergic to NSAIDs and aspirin about 3 years ago. I have also been experiencing bouts of hives on and off for about 5 months on my feet and lower legs. This last flare-up that I am experiencing currently, has been going on for about a week and a half where hives cover my lower legs and feet. I have also noticed some places on my hands and arms.
Avatar m tn the threat of putting him to sleep. The Vet did say he had tremendous arthritis in that knee. I want to stay away from the dangerous anti-inflammatory drugs.
199177 tn?1490498534 I am putting this in our group as well because I know alot of us take NSAIDs to help keep us in recovery.So here is the thing there are many of us dealing with chronic daily pain I am one of them .I don't take over the daily amounts but I do take them daily .I have been having alot of problems lately with gastro problems one off them was acid reflux last week it started come up with blood .This was not the only problem but the rest I am not going to go into detail with.
Avatar n tn It is a small, well defined, spot that looks like a light bulb if I were to enter a dim room. It comes and goes in cycles every minute or so, and can last anywhere from seconds to hours. Today I had an episode where I woke up and the "flash" was extremely persistant, it was there pretty much the whole day. Just for an experiment, I took 2 motrin and it seemed to alleviate the symptom. Any ideas why? Should I be more or less worried? Thanks for your input!
Avatar f tn I do have a history of Acid Reflux and allergies. The smell seems to come and go. It was exactly 1 year ago I had this first occurence in Tanzania. Thanks for replying!!!!!
Avatar f tn I understand what that is like. I have all of the things you mentioned. I would definitely recommend doing your best to get to the bottom of it with a doctor. Don't be naive about it, thinking it will go away. It will only get worse. One thing I would recommend is trying some type of anxielitic even if you don't think you have anxiety issues.
Avatar f tn You could always get a second opinion, and ask them to do allergy testing for these medications, if possible. The results aren't always clear cut, though - https://www.mayoclinic.org/diseases-conditions/drug-allergy/diagnosis-treatment/drc-20371839 The Diclofenac is an NSAID that treats pain and migraines. How often do you need NSAIDs? The other pill is a common treatment for coughs. You may have taken it before, and that's why she focused on the Diclofenac.
Avatar f tn what can i take if i can't take tylenol or nsaids
Avatar f tn However, it does not do anything for inflammation, if that is a problem. NSAIDs are better for inflammation. It is best to go by the label with acetaminophen for dosage, as any overdose could seriously affect the liver. One also has to keep in mind that several other drugs contain acetaminophen, and that has to be counted in the overall total.
Avatar n tn My recommendation is DO NOT try ibuprophen. Cross reactions between NSAIDs are VERY common. See you dr for a good exam to find the cause of the increased pain as Dr. Rajput said and hopefully something can be done to treat the cause and not just the symptom. Also talk to an allergist about treating the pain medicine allergies. I hope you find some help and relief soon.